Alert archive / West Virginia / Flash Flood Warnings in 2005
Flash Flood Warning 22, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 22, 2005, 9:25 PM EDT for Greenbrier County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2005, 9:25 PM EDT (01:25 UTC)
- Expired
- Jul 23, 2005, 12:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Greenbrier County, WV
The radar
The Roanoke radar (KFCX), 97 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1165 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRNK 230126 FFWRNK WVC025-230430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 925 PM EDT FRI JUL 22 2005 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA * UNTIL 1230 AM EDT * AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS NEAR ALVON...OR ABOUT 7 MILES NORTHEAST OF WHITE SULPHUR SPRINGS...MOVING SOUTH AT 10 MPH. RADAR ESTIMATED THAT OVER 2 INCHES OF RAIN HAD FALLEN IN THE PAST HOUR. * THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER TURN AROUND...DONT DROWN. PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3798 8015 3792 8037 3774 8039 3786 8019 $$ JH
2 follow-up statements
000 WGUS71 KRNK 230249 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1045 PM EDT FRI JUL 22 2005 WVC025-230430- GREENBRIER WV- 1045 PM EDT FRI JUL 22 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1230 AM EDT FOR EASTERN GREENBRIER COUNTY... AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT MOST OF THE HEAVY RAIN HAD TAPERED OFF ACROSS THE WARNED AREA. HOWEVER RUNOFF FROM THE EARLIER DOWNPOURS MAY CAUSE STREAMS AND CREEKS TO FLOOD ...SPECIFICALLY HOWARDS AND DRY CREEK IN THE WHITE SULPHUR SPRINGS VICINITY WHERE UP TO 3 INCHES OF RAIN HAS FALLEN. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. LAT...LON 3798 8015 3792 8037 3774 8039 3786 8019 $$ JH
000 WGUS71 KRNK 230408 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1206 AM EDT SAT JUL 23 2005 WVC025-230416- GREENBRIER WV- 1206 AM EDT SAT JUL 23 2005 ...THE FLASH FLOOD WARNING FOR GREENBRIER COUNTY IS CANCELLED... THE HEAVY RAINS ACROSS THE WARNED AREA HAVE ENDED. WATER LEVELS HAVE RECEDED AND THE THREAT FOR FLOODING HAS ENDED. THUS...THE FLASH FLOOD WARNING IS CANCELLED. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3798 8015 3792 8037 3774 8039 3786 8019 $$ KK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:10 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 22, 9:10 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 910 PM EDT FRI JUL 22 2005 .SHORT TERM (REST OF TONIGHT)... ORGANIZED AREA OF CONVECTION HAS PUSHED SOUTHEAST OF THE AREA THIS EVENING WHILE STILL DEALING WITH RESIDUAL BANDS OF SHOWERS UNDER VORTICITY AXIS PER VAPOR LOOP. ONCE THIS PASSES IN THE NEXT FEW HOURS SHOULD FINALLY SEE RAINFALL TAPER OFF BUT DRY AIR STILL WELL NORTH SO ONLY SLOW DEWPOINT DRYING OVERNIGHT. HOWEVER GIVEN LINGERING INSTABILITY WILL NEED TO CARRY SOME CHANCES THRU ABOUT MIDNIGHT BEFORE SEEING SOME PATCHY FOG ESPECIALLY PIEDMONT WHERE EARLIER RAIN FELL. OTHERWISE DRYING ALOFT SHOULD CUT INTO CLOUD COVER LATER WITH SKIES GOING MOSTLY CLEAR NORTHWEST HALF OVERNIGHT ONCE SHOWERS END. MAY BUMP UP LOWS A LITTLE SINCE STILL QUITE SOUPY AND EXPECT MORE DRYING DURING SATURDAY WHEN MIXING FROM ALOFT TAKES SHAPE. && .PREVIOUS DISCUSSION... (ISSUED 747 PM EDT FRI JUL 22 2005) AVIATION... SHORTWAVE MOVING ACROSS THE REGION THIS EVENING IS AIDING THE THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE COUNTY WARNING AREA. AT ISSUANCE TIME...THE BEST SHOWERS LOCATED NEAR TAF SITES WERE LOCATED NEAR KLWB AND KBLF. DO EXPECT CURRENT ACTIVITY TO DIMINISH AFTER SUNSET...WITH ONLY ISOLATED LIGHT SHOWERS BEING POSSIBLE AFTER MIDNIGHT. AS FOR TOMORROW MORNING... VISIBILITY REDUCTIONS OF MVFR OR IFR ARE LIKELY IN AREAS THAT RECEIVED RAINFALL TODAY. CONDITIONS EXPECTED TO IMPROVE TWO OR THREE HOURS AFTER SUNRISE...WITH VFR FLYING EXPECTED TOMORROW. PREVIOUS DISCUSSION... (ISSUED 229 PM EDT FRI JUL 22 2005) SHORT TERM (TONIGHT THROUGH SATURDAY)... SHORT-WAVE HELPING TO TRIGGER CONVECTION ACROSS THE AREA THIS AFTERNOON SHOULD BE EXITING THE COUNTY WARNING AREA THIS EVENING AND WITH LOSS OF DAYTIME HEATING WILL RESULT IN LESSENING COVERAGE OF STORMS DURING THE EVENING. SYSTEM FOLLOWED BY SLIGHTLY DRIER AIR IN THE WEST AND CENTRAL ZONES ALTHOUGH VERY LITTLE LOW-LEVEL DRYING EXPECTED IN SOUTHEAST ZONES. DID NOT STRAY MUCH FROM GUIDANCE WITH TEMPS TONIGHT WITH SLIGHT UPWARD ADJUSTMENT ON TOMORROW MAXIMUMS TO ACCOUNT FOR DOWNSLOPE AND BETTER HEATING IN SLIGHTLY DRIER AIR MASS. LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... SATURDAY NIGHT THROUGH MONDAY... THE AXIS OF AN UPPER LEVEL RIDGE BUILDS OVER THE COUNTY WARNING AREA LATE THIS WEEKEND INTO MONDAY. WITH IT WILL COME VERY WARM TEMPERATURES ALOFT...AROUND 11 TO 12 DEGREES CELSIUS AT 700 MILLIBARS. THIS SHOULD HELP TO SUPRESS ANY SHOWER/THUNDERSTORM DEVELOPMENT AND LIMIT CLOUD COVER TO SOME FLATTENED CUMULUS AT BEST. TEMPERATURES AGAIN SHOULD BE IN THE 80S AND 90S WITH LOWS IN THE 60S AND 70S. TUESDAY THROUGH FRIDAY... THE UPPER RIDGE OF HIGH PRESSURE WILL SLOWLY INCH ITS WAY OFF SHORE MAKING ROOM FROM AN APPROACHING COLD FRONT. CURRENT GUIDANCE BY THE HYDROMETEOROLOGICAL PREDICTION CENTER SUGGEST A THURSDAY MORNING ARRIVAL TIME WITH SHOWER AND THUNDERSTORM CHANCES PROGRESSIVELY INCREASING BY MONDAY NIGHT THROUGH THE MIDDLE OF THE WEEK. WILL INCREASE PROBABILITY OF PRECIPITATION FROM THE CHANCE CATEGORY TUESDAY TO A LIKELY PROBABILITY OF PRECIPITATION BY WEDNESDAY AFTERNOON IN THE WEST. PRIOR TO THE FRONTAL PASSAGE...HEAT INDICES WILL TOP THE 100 MARK EARLY IN THE WEEK. LATEST INDICATIONS ARE FOR VALUES AROUND 100 ALONG AND EAST OF A DANVILLE TO APPOMATTOX LINE ON MONDAY...AND THEN PERHAPS AS HIGH AS 105 TO 110 EAST OF THIS SAME LINE ON TUESDAY WITH READINGS AROUND 100 AS FAR WEST AS THE BLUE RIDGE. THE HAZARDOUS WEATHER OUTLOOK WILL BE UPDATED TO REFLECT THIS. LIKE MANY SUMMER TIME COLD FRONTS IN THIS PART OF THE COUNTRY...THE FRONT IS NOT EXPECTED TO PROGRESS TOO FAR SOUTH OF THE AREA AFTER ITS PASSAGE. THIS WILL MEAN A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS HEADING INTO THE END OF THE WORK WEEK...WITH THE GREATEST PROBABILITY OF PRECIPITATION OVER NORTH CAROLINA. HOWEVER...WITH THE FRONT NOW TO OUR SOUTH...SOMEWHAT LESS HUMID AND COOLER CONDITIONS WILL ALSO BE IN STORE FOR THE END OF THE WORKWEEK. INSTEAD OF HIGH TEMPERATURES IN THE 80S AND 90S...70S AND 80S LOOK PROMISING. AVIATION... SCATTERED CONVECTION DEVELOPING ACROSS THE CWA THIS AFTERNOON MAY RESULT IN BRIEF LOWERING OF CIGS/VSBYS AT TAF SITES. EARLY AM VSBY REDUCTIONS LIKELY TO MVFR OR IFR WHERE DECENT RAINS OCCUR. WITH IMPRVING CONDITIONS BY LATE MORNING AND VFR EXEPECTED TOMORROW. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && JH
Hazardous weather outlook, Jul 22, 1:59 PM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 159 PM EDT FRI JUL 22 2005 NCZ001-002-018-VAZ007-009>020-023-024-WVZ042>045-231800- ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-BOTETOURT-ROCKBRIDGE- MERCER-SUMMERS-MONROE-GREENBRIER- 159 PM EDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THE REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH A FEW OF THESE STORMS...AND BRIEF STRONG WIND GUSTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NCZ003-004-019-020-VAZ022-032>035-043-231800- SURRY-STOKES-WILKES-YADKIN-ROANOKE-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY- 159 PM EDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA... CENTRAL VIRGINIA...WEST CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THE REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH A FEW OF THESE STORMS...AND BRIEF STRONG WIND GUSTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH HEAT INDICES EXPECTED ON TUESDAY. THE COMBINATION OF TEMPERATURES REACHING THE LOW TO MID 90S AND DEW POINTS NEAR 70 WILL YIELD HEAT INDICES AROUND 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NCZ005-006-VAZ044>047-058-059-231800- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 159 PM EDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THE REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH A FEW OF THESE STORMS...AND BRIEF STRONG WIND GUSTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH HEAT INDICES EXPECTED ON MONDAY AND TUESDAY. THE COMBINATION OF TEMPERATURES REACHING THE MID 90S AND DEW POINTS NEAR 70 WILL YIELD HEAT INDICES AROUND 100 DEGREES ON MONDAY. TUESDAY LOOKS TO BE EVEN MORE OPPRESSIVE. ANTICIPATE HIGH TEMPERATURES IN THE MID 90S WITH DEW POINTS IN THE MID 70S. THIS WILL YIELD HEAT INDICES IN THE 105 TO 110 RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DS
In the hours before
Special weather statement, Jul 22, 4:04 PM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 404 PM EDT FRI JUL 22 2005 VAZ033-222045- FRANKLIN VA- 407 PM EDT FRI JUL 22 2005 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN FRANKLIN COUNTY... AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS MOVING THROUGH SOUTHERN FRANKLIN COUNTY. THESE STORMS WERE MOVING SOUTH AT 5 MPH. THE MAIN THREATS FROM THESE STORMS WILL BE DANGEROUS LIGHTNING AND STRONG GUSTY WINDS OF 20 TO 30 MPH. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. CL
Special weather statement, Jul 22, 4:55 PM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 455 PM EDT FRI JUL 22 2005 NCZ004-005-VAZ032-043-222200- HENRY-PATRICK-ROCKINGHAM-STOKES- 455 PM EDT FRI JUL 22 2005 ...STRONG THUNDERSTORMS MOVING THROUGH THE AREA... A LINE OF THUNDERSTORMS WITH FREQUENT LIGHTNING AND VERY HEAVY RAINFALL WILL DRIFT SOUTHEAST ACROSS PATRICK AND HENRY COUNTIES THROUGH 5:30 PM...THEN INTO STOKES AND ROCKINGHAM COUNTIES BY 6:00 PM. GUSTY WINDS TO 40 MPH ALONG WITH SOME SMALL HAIL WILL ALSO BE POSSIBLE ESPECIALLY IN THE STUART AND MARTINSVILLE AREAS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. DRIVERS SHOULD USE CAUTION IF TRAVELLING LATE THIS AFTERNOON. BE ALERT FOR PONDING OF WATER ON AREA ROADWAYS AND POOR VISIBILITY IN THE HEAVIER DOWNPOURS.
Special weather statement, Jul 22, 5:53 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 553 PM EDT FRI JUL 22 2005 NCZ005-006-VAZ044-058-222300- ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX- INCLUDING THE CITIES OF...EDEN...DANVILLE...SOUTH BOSTON 553 PM EDT FRI JUL 22 2005 ...STRONG THUNDERSTORMS CONTINUE MOVING SOUTHEAST THROUGH THE AREA... A BROKEN LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DRIFT SOUTHEAST THROUGH SOUTHSIDE VIRGINIA AS WELL AS PARTS OF NORTHWEST NORTH CAROLINA EARLY THIS EVENING. THE STRONGEST STORMS WILL AFFECT HALIFAX AND ROCKINGHAM COUNTIES WHERE TORRENTIAL DOWNPOURS...VERY FREQUENT LIGHTNING AND GUSTY WINDS TO 40 MPH ARE LIKELY. RAINFALL TOTALS OF UP TO 2 INCHES IN LESS THAN AN HOUR WILL BE POSSIBLE FROM SOUTH BOSTON AND HALIFAX SOUTHWEST TO REIDSVILLE THROUGH 7:00 PM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. DRIVERS SHOULD USE CAUTION IF TRAVELING LATE THIS AFTERNOON. BE ALERT FOR PONDING OF WATER ON AREA ROADWAYS AND POOR VISIBILITY IN THE HEAVIER DOWNPOURS.
Special weather statement, Jul 22, 7:48 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 748 PM EDT FRI JUL 22 2005 VAZ011-014-018-WVZ044-045-230130- GILES-MONTGOMERY-CRAIG-MONROE-GREENBRIER- INCLUDING THE CITIES OF...PEARISBURG...RADFORD...BLACKSBURG... NEW CASTLE...UNION...LEWISBURG 748 PM EDT FRI JUL 22 2005 A NEARLY STATIONARY NARROW BAND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PERSIST FROM LEWISBURG SOUTH BETWEEN UNION AND PAINT BANK TO NEAR BLACKSBURG THROUGH ABOUT SUNSET. PERSISTENT HEAVY DOWNPOURS IN THIS CORRIDOR OF SHOWERS WILL LIKELY PRODUCE A QUICK ONE TO TWO INCHES OF RAIN THROUGH 9:30 PM. THIS MAY BE ENOUGH RAIN TO CAUSE LOCALIZED POOR DRAINAGE AND URBAN FLOODING. DRIVERS SHOULD USE CAUTION IF TRAVELING IN THESE AREAS THIS EVENING. BE ALERT FOR PONDING OF WATER ON AREA ROADWAYS AND POOR VISIBILITY IN THE HEAVIER DOWNPOURS. REMEMBER TO LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
Nearby
Flash Flood Warnings in West Virginia, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.